Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Apr 21, 2012, 6:13 PM EDT for Crisp County, Wilcox County, Georgia. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2012, 6:13 PM EDT (22:13 UTC)
- Expired
- Apr 21, 2012, 7:15 PM EDT
- In force
- 62 min
- Issued by
- NWS Atlanta, GA
Counties Crisp County, GA, Wilcox County, GA
The radar
The Robins AFB radar (KJGX), 81 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.2 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 995 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
992
WWUS82 KFFC 212213
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
613 PM EDT SAT APR 21 2012
GAZ106-108-212315-
613 PM EDT SAT APR 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WILCOX AND CRISP
COUNTIES UNTIL 715 PM EDT...
AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW THUNDERSTORMS WITH MODERATE TO HEAVY RAIN FROM AROUND CEDAR
CREEK TO CORDELE AND FORT EARLY...MOVING NORTH AT 10 MPH.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS AND STREETS ACROSS WILCOX AND
CRISP COUNTIES...INCLUDING AREAS AROUND SEVILLE...PITTS...
ROCHELLE...FORT EARLY...HATLEY...WENONA...ARABI...EAST CRISP...
RAINES...CEDAR CREEK...POPE CITY...CORDELE...PLEASANT VIEW...TREMONT
AND THE GEORGIA VETERANS MEMORIAL STATE PARK.
&&
LAT...LON 3185 8394 3193 8392 3203 8396 3203 8361
3212 8361 3212 8344 3213 8341 3213 8337
3211 8335 3209 8330 3191 8339 3185 8361
3181 8362 3180 8380
TIME...MOT...LOC 2211Z 180DEG 8KT 3207 8335 3198 8360
3186 8388
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 21, 3:07 PM EDT, 3 hours 6 minutes earlier.
Area forecast discussion, Apr 21, 3:07 PM EDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
307 PM EDT SAT APR 21 2012
.SHORT TERM /TONIGHT THROUGH MONDAY/...
DOMINATING FEATURE IN THE SHORT TERM CONTINUES TO BE THE UPPER LOW
ACROSS THE GULF OF MEXICO. UPSTREAM CONVECTION MOVING INTO FLORIDA
CONTINUES TO CUT OFF THE MOISTURE FEED TO MOST OF THE SOUTHEAST...
LEAVING GEORGIA IN A RELATIVE MINIMUM OF CONVECTIVE ACTIVITY EXCEPT
FOR ACROSS THE SOUTH. POPS REMAIN ON THE LOW SIDE THROUGH THIS
AFTERNOON BUT DO INCREASE TO CHANCE INTO THE EVENING AS THE FRONT
BEGINS TO MOVE THROUGH. INSTABILITY IS QUITE LIMITED THOUGH SO
THROUGH THE EVENING HAVE KEPT THUNDER CHANCES ONLY TO SLIGHT. FRONT
WILL PUSH THROUGH THE AREA OVERNIGHT...USHERING IN A MUCH COOLER AND
DRIER AIRMASS. MORE ON TEMPS BELOW. LOW CLOUDS WILL LINGER ACROSS
THE AREA THROUGH ABOUT SUNRISE BUT SHOULD GIVE WAY TO CLEARING SKIES
THROUGH THE MORNING HOURS AS THE FRONT PROGRESSES.
SURFACE LOW MOVES OFF THE ATLANTIC COAST EARLY SUNDAY MORNING AS
MAIN TROUGH ACROSS THE OHIO VALLEY DEEPENS...EVENTUALLY ABSORBING
THE GULF OF MEXICO LOW INTO THE LARGER SYSTEM THAT CONTINUES TO
STRENGTHEN AS IT SLOWLY SPINS ACROSS THE UPPER MID-ATLANTIC STATES.
AS THE SURFACE LOW STRENGTHENS OVER THE OCEAN...THE PRESSURE
GRADIENT WILL INTENSIFY SHARPLY. EXPECT A PERIOD OF WINDS REACHING
ADVISORY CRITERIA LEVELS GENERALLY BETWEEN 18Z SUNDAY THROUGH 00Z
MONDAY. MAY SEE ADVISORY CRITERIA WINDS ACROSS THE ENTIRE AREA BUT
BEST GUIDANCE FOR NOW KEEPS WINDS A LITTLE WEAKER OVER EXTREME
EASTERN ZONES...SO HAVE NOT INCLUDED THEM IN THE ADVISORY BUT THIS
MAY NEED TO BE RECONSIDERED WITH SUBSEQUENT MODEL RUNS. MAVMOS WAS
SIGNIFICANTLY HIGHER WITH WINDS ON SUNDAY THAN MET...AND WHILE
OVERALL THE MASS FIELDS ARE FAIRLY SIMILAR BETWEEN THE SHORT-TERM
MODELS...THE GFS DOES STRENGTHEN THE SURFACE LOW THE MOST SO FELT IT
BEST TO TAKE A COMPROMISE. GRADIENT REMAINS QUITE STRONG SUNDAY
NIGHT INTO MONDAY AND LIKELY AN ADVISORY WILL BE NEEDED MONDAY
AFTERNOON AS WELL.
BIGGEST CHANGE WILL BE TO TEMPS OVER THE NEXT 24-36 HOURS. STRONG
CAA BEHIND THE FRONT...DECREASING THICKNESSES...AND CONFLUENT
NORTHWEST FLOW WILL BRING CANADIAN HIGH PRESSURE TO THE AREA. EXPECT
TEMPS TO DROP INTO THE 50S ACROSS MOST OF THE AREA TONIGHT...WITH
SOME 60S LINGERING SOUTHEAST...AND HIGHS MAINLY IN THE UPPER 60S TO
LOWER 70S SUNDAY. SUNDAY NIGHT GETS MARKEDLY COLDER WITH LOWS
DROPPING INTO THE 30S IN SOME AREAS. MAY NEED TO CONSIDER FROST
ADVISORY OR POSSIBLY FREEZE WARNING ESPECIALLY UP NORTH. HIGHS ON
MONDAY WELL BELOW SEASONAL NORMALS...AND CURRENT FORECAST IS
FLIRTING WITH RECORD LOW MAX TEMPS MONDAY AND POSSIBLY EVEN RECORD
LOW TEMPS MONDAY NIGHT. SEE CLIMATE SECTION BELOW FOR MORE DETAILS.
TDP
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
NO CHANGES FROM THE PREVIOUS LONG TERM. HAVE INCLUDED PREVIOUS LONG
TERM DISCUSSION...
LONG TERM WILL BE CHARACTERIZED BY DEPARTING STORM SYSTEM WITH
COOLER AND MUCH DRIER CONDITIONS IN ITS WAKE. IT WILL BE COLD AT
NIGHT THROUGH EARLY NEXT WEEK WITH MID TO UPPER 30S EXPECTED AND
POSSIBLE FROST IN SHELTERED AREAS. WILL ALSO NEED TO MONITOR FOR
BORDERLINE FREEZE CONDITIONS FOR THE EXTREME NORTH TUESDAY MORNING.
WED AFTERNOON MODELS SHOW FIRST IMPULSE COMING DOWN BUT IS MOISTURE
STARVED AND WILL KEEP POPS BELOW 20 PERCENT. LATEST LONG RANGE
MODELS HAVE CONVERGED ON A THURSDAY SOLUTION WHICH IS MORE OF A
LEGITIMATE FRONT THAN PREVIOUS RUNS HAD SHOWN. NOT MUCH MOISTURE
ADVECTION AHEAD OF THE SYSTEM BUT STILL PLENTY COMING WITH THE FRONT
ITSELF ALONG WITH INCREASING INSTABILITY. WILL INCREASE THUNDERSTORM
CHANCES TO HIGH END SCT THROUGH LATE THU.
&&
.CLIMATE...
RECORDS FOR 04-22
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 87 1987 54 1907 68 1920 34 1978
KATL 89 1987 53 1901 65 1995 31 1978
KCSG 92 1987 65 1982 67 1984 37 1953
KMCN 92 1987 60 1901 70 1920 38 1978
RECORDS FOR 04-23
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 94 1925 59 1943 67 1920 33 1986
KATL 91 1980 52 1901 66 1896 32 1986
KCSG 90 1980 68 2005 68 1987 35 1986
1970 1997
KMCN 94 1970 60 1936 67 1964 34 1993
1986
RECORDS FOR 04-24
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 97 1925 56 2005 64 1955 36 2005
1919 1986
KATL 93 1925 52 1884 69 1958 34 2005
KCSG 91 1965 64 2005 72 1958 38 1986
KMCN 94 1925 62 1983 68 1999 34 1986
1943 1955
1919
&&
.AVIATION...
18Z UPDATE...
FRONT BEGINNING TO MOVE INTO THE AREA THIS AFTERNOON. WINDS VRB
BUT TRENDING TO THE NORTHWEST FOR THE METRO TAFS...NORTHEAST
ELSEWHERE. MAY SEE SOME SHRA THIS AFTERNOON BUT BEST COVERAGE
SHOULD REMAIN TO THE SOUTH...SO HAVE NOT INCLUDED THIS IN THE TAFS
AT THIS TIME. AHEAD OF THE FRONT OVERNIGHT SHOULD SEE ANOTHER
ROUND OF LOW MVFR TO POSSIBLY IFR CIGS...MOVING OUT AS THE FRONT
MOVES IN AND GUSTY NORTHWEST WINDS PICK UP...10G20KT EASILY IN
THE MORNING WITH 20G30KT EXPECTED AT KATL BY THE AFTERNOON HOURS.
//ATL CONFIDENCE...18Z UPDATE...
MEDIUM TO LOW ON OCCURRENCE OF CONVECTION THIS AFTERNOON. LOW ON
IMPACTS TO ATL.
MEDIUM ON WINDS THROUGH SUNDAY MORNING...THEN HIGH.
MEDIUM ON TIMING AND HEIGHTS OF CIGS SUNDAY MORNING.
TDP
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 56 67 42 64 / 40 20 5 0
ATLANTA 53 66 43 62 / 30 10 0 0
BLAIRSVILLE 49 60 36 56 / 50 20 10 0
CARTERSVILLE 49 65 38 61 / 20 10 5 0
COLUMBUS 55 73 45 67 / 30 10 0 0
GAINESVILLE 53 65 42 61 / 40 20 10 0
MACON 57 72 43 68 / 40 20 5 0
ROME 50 66 41 63 / 10 10 5 0
PEACHTREE CITY 52 68 39 63 / 30 10 0 0
VIDALIA 63 76 47 69 / 60 40 5 0
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 2 PM TO 8 PM EDT SUNDAY FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...
BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...
CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...
DADE...DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...FANNIN...
FAYETTE...FLOYD...FORSYTH...GILMER...GORDON...GREENE...
GWINNETT...HALL...HARALSON...HARRIS...HEARD...HENRY...HOUSTON...
JACKSON...JASPER...JONES...LAMAR...LAURENS...LUMPKIN...MACON...
MADISON...MARION...MERIWETHER...MONROE...MORGAN...MURRAY...
MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...
PAULDING...PEACH...PICKENS...PIKE...POLK...PULASKI...PUTNAM...
ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...STEWART...SUMTER...
TALBOT...TAYLOR...TELFAIR...TOWNS...TROUP...TWIGGS...UNION...
UPSON...WALKER...WALTON...WEBSTER...WHEELER...WHITE...
WHITFIELD...WILCOX...WILKINSON.
&&
25Hazardous weather outlook, Apr 21, 3:22 PM EDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 322 PM EDT SAT APR 21 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-221930- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 322 PM EDT SAT APR 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... ISOLATED THUNDERSTORMS POSSIBLE THROUGH THIS EVENING ACROSS PARTS OF NORTH AND CENTRAL GEORGIA. .SYNOPSIS... A STRONG COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT. ALTHOUGH THE ATMOSPHERE IS RELATIVELY DRY...ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE AHEAD OF THE COLD FRONT. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING...GUSTY WINDS...AND BRIEF HEAVY RAIN. THE BEST TIME FOR THUNDERSTORM DEVELOPMENT WILL BE THROUGH 8 PM NORTH OF A LINE FROM LAGRANGE...TO CONYERS...TO DANIELSVILLE...AND THROUGH MIDNIGHT SOUTH OF THAT LINE. .DISCUSSION... INSTABILITY WILL REMAIN MARGINAL THROUGH THIS EVENING...MAINLY DUE TO DAYTIME HEATING. ALTHOUGH CAPES COULD REACH IN THE 500 TO 1000 RANGE...ONLY A FEW THUNDERSTORMS ARE EXPECTED AHEAD OF THE COLD FRONT. A FEW THUNDERSTORMS COULD MOVE INTO CENTRAL GEORGIA FROM THE SOUTH AS AN AREA OF LOW PRESSURE OVER THE NORTHEAST GULF OF MEXICO SPREADS MOISTURE INTO SOUTH AND PARTS OF CENTRAL GEORGIA. HOWEVER...AFTER SUNSET...THE ATMOSPHERE WILL STABILIZE DIMINISHING THE THREAT OF THUNDERSTORMS. ISOLATED SHOWERS COULD CONTINUE AFTER MIDNIGHT AHEAD OF THE COLD FRONT. SEVERE THUNDERSTORMS ARE NOT EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... WINDY CONDITIONS ARE EXPECTED BOTH SUNDAY AND MONDAY. THERE IS ALSO THE THREAT OF A LIGHT FREEZE TUESDAY MORNING. THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT THROUGH FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Apr 21, 5:15 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
515 PM EDT SAT APR 21 2012
GAZ106-108-212215-
515 PM EDT SAT APR 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WILCOX AND CRISP
COUNTIES UNTIL 615 PM EDT...
AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS FROM AROUND CORDELE TO PLEASANT VIEW...SEVILLE AND
ROCHELLE...MOVING NORTHWEST AT 5 MPH.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS AND STREETS ACROSS WILCOX AND CRISP
COUNTIES...INCLUDING AREAS AROUND ANTIOCH CHURCH...SEVILLE...
OWENSBORO...DOUBLE RUN...PITTS...ROCHELLE...EAST CRISP...HATLEY...
WENONA...ARABI...CEDAR CREEK...POPE CITY...PLEASANT VIEW...TREMONT
AND CORDELE. DRIVERS SHOULD BE ALERT FOR WATER ON ROADWAYS.
&&
LAT...LON 3203 8392 3203 8389 3203 8361 3212 8360
3212 8344 3213 8340 3185 8323 3184 8341
3185 8360 3182 8361 3180 8379
TIME...MOT...LOC 2111Z 153DEG 5KT 3200 8358Special weather statement, Apr 21, 6:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
613 PM EDT SAT APR 21 2012
GAZ106-108-212315-
613 PM EDT SAT APR 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WILCOX AND CRISP
COUNTIES UNTIL 715 PM EDT...
AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW THUNDERSTORMS WITH MODERATE TO HEAVY RAIN FROM AROUND CEDAR
CREEK TO CORDELE AND FORT EARLY...MOVING NORTH AT 10 MPH.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS AND STREETS ACROSS WILCOX AND
CRISP COUNTIES...INCLUDING AREAS AROUND SEVILLE...PITTS...
ROCHELLE...FORT EARLY...HATLEY...WENONA...ARABI...EAST CRISP...
RAINES...CEDAR CREEK...POPE CITY...CORDELE...PLEASANT VIEW...TREMONT
AND THE GEORGIA VETERANS MEMORIAL STATE PARK.
&&
LAT...LON 3185 8394 3193 8392 3203 8396 3203 8361
3212 8361 3212 8344 3213 8341 3213 8337
3211 8335 3209 8330 3191 8339 3185 8361
3181 8362 3180 8380
TIME...MOT...LOC 2211Z 180DEG 8KT 3207 8335 3198 8360
3186 8388The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 3:16 PM EDT | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 29 hr |
| Apr 21, 5:15 PM EDT | Special Weather Statement | FFC | Crisp, Wilcox | 60 min |
| Apr 21, 7:00 PM EDT | Special Weather Statement | FFC | Washington | 45 min |
| Apr 21, 7:42 PM EDT | Special Weather Statement | FFC | DeKalb, Rockdale | 48 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.